MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE¿ ADULT MANUAL RESUSCITATOR, 40'' (1.0M); CARDIOPULMONARY RESUSCITATION AID KIT

VYAIRE MEDICAL AIRLIFE¿ ADULT MANUAL RESUSCITATOR, 40'' (1.0M); CARDIOPULMONARY RESUSCITATION AID KIT
Model Number RESUS, ADLT W/MASK, 40 TBG, 6/CS
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Oxygen Saturation (2477)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire medical that the patient experienced a drop in oxygen levels, prompting the use of an bag valve mask for ventilation.However, attempts to provide air failed even after repositioning the patient for better airway access.Subsequently, the patient suffered a cardiac arrest, and a new bag was used and worked appropriately.The provider was attempting to test the bag, and heard a "pop" with the device, and then it functioned afterward.
 
Additional Manufacturer Narrative
Result of investigation: based on the investigation and per pictures received, vyaire medical was not able to to confirm the reported defect since in the picture we did not identify the customer's reported defect.We require more pictures showing the defect and/or the physical sample to perform a further investigation to look for the possible cause of the reported defect.In addition, the device history record of the fg part number 2k8005 was reviewed and no issues were found during its manufacturing.Therefore, the root cause was not confirmed.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
Result of investigation: vyaire medical was able to confirm the reported defect since the physical sample was visually inspected and it was found that vinyl tubing came detached from the o2 housing and the tubing's surface did not have enough solvent.Based on this, we determined that the equipment may be related with the reported defect since we found one solvent dispenser with an intermittent fail, which could have caused to not deliver enough solvent for the assembly between the vinyl tubing and the o2 housing , at the time the reported lot was being manufactured.However, the device history record of the fg part number 2k8005 with lot number 0004230698 was reviewed and the drop test for solvent effectiveness was properly performed as stated on spm 2k8000 etal.For this reason, we consider that it may have been an isolated case.Nonetheless, the proper semi-annual preventive maintenance was performed to the solvent dispensers as a preventive action.In addition, an improvement was made to the solvent dispensers as a corrective action to fix the intermittent failure.

Brand Name
AIRLIFE¿ ADULT MANUAL RESUSCITATOR, 40'' (1.0M)
Common Device Name
CARDIOPULMONARY RESUSCITATION AID KIT
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
no. 85, parque undustrial
mexicali 21397
MX   21397
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key16904110
Report Number8030673-2023-00316
Device Sequence Number17533212
Product Code OEV
UDI-Device Identifier10190752114159
UDI-Public(01)10190752114159(10)0004230698
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRESUS, ADLT W/MASK, 40 TBG, 6/CS
Device Catalogue Number2K8005
Device Lot Number0004230698
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/02/2023
06/19/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date05/16/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age42 YR
Patient SexFemale